Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 73, NWS Jacksonville, FL

May 17, 2012Putnam County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 9:39 PM EDT for Putnam County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2012, 9:39 PM EDT (01:39 UTC)
Expired
May 17, 2012, 10:16 PM EDT
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Putnam County, FL

The radar

The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 10:00 PM EDTTSTM WND DMGPomona Park, FLTHE CALL CENTER RECEIVED REPORTS OF TREES DOWN IN POMONA PARK. THE TIME GIVEN WAS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
461 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS52 KJAX 180139
SVRJAX
FLC107-180230-
/O.NEW.KJAX.SV.W.0073.120518T0139Z-120518T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
939 PM EDT THU MAY 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PUTNAM COUNTY IN NORTHEAST FLORIDA

* UNTIL 1030 PM EDT

* AT 939 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR HOLLISTER...OR 8 MILES SOUTHWEST OF PALATKA...AND
  MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SATSUMA...POMONA PARK AND CRESCENT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2934 8156 2932 8167 2936 8166 2937 8174
      2942 8174 2943 8177 2948 8177 2949 8183
      2952 8184 2952 8186 2957 8190 2969 8174
      2945 8149 2940 8148
TIME...MOT...LOC 0139Z 321DEG 12KT 2956 8175

$$

HESS
3 follow-up statements
936 
WWUS52 KJAX 180150
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 PM EDT THU MAY 17 2012

FLC107-180230-
/O.CON.KJAX.SV.W.0073.000000T0000Z-120518T0230Z/
PUTNAM FL-
950 PM EDT THU MAY 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN PUTNAM COUNTY...

AT 951 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
SATSUMA...OR NEAR POMONA PARK...MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WELAKA...POMONA PARK...LAKE COMO...GEORGETOWN AND CRESCENT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2934 8156 2932 8166 2933 8167 2935 8166
      2937 8167 2937 8170 2938 8173 2955 8178
      2964 8169 2945 8149 2940 8148
TIME...MOT...LOC 0151Z 309DEG 17KT 2952 8164

$$

HESS
969 
WWUS52 KJAX 180201
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1001 PM EDT THU MAY 17 2012

FLC107-180230-
/O.CON.KJAX.SV.W.0073.000000T0000Z-120518T0230Z/
PUTNAM FL-
1001 PM EDT THU MAY 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTHEASTERN PUTNAM COUNTY...

AT 1001 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SATSUMA...OR NEAR POMONA PARK...MOVING 
SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POMONA
PARK...GEORGETOWN...LAKE COMO AND CRESCENT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2935 8155 2935 8160 2935 8163 2936 8163
      2938 8165 2938 8167 2939 8169 2953 8173
      2960 8164 2945 8149 2940 8148
TIME...MOT...LOC 0201Z 300DEG 15KT 2952 8161

$$

HESS
649 
WWUS52 KJAX 180216
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 PM EDT THU MAY 17 2012

FLC107-180226-
/O.CAN.KJAX.SV.W.0073.000000T0000Z-120518T0230Z/
PUTNAM FL-
1016 PM EDT THU MAY 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 2935 8155 2935 8160 2935 8163 2936 8163
      2938 8165 2938 8167 2939 8169 2953 8173
      2960 8164 2945 8149 2940 8148
TIME...MOT...LOC 0216Z 300DEG 15KT 2949 8155

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 17, 5:45 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU MAY 17 2012

.UPDATE...
ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX
METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS
EXPECTED TO BE MAIN THREAT THROUGH SUNSET.

&&

.AVIATION...
STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA
TAF SITES THE NEXT HOUR OR SO.

&&

JCH

PREVIOUS 340 PM AFD BELOW...

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER
(1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS
BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING
A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER
LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL
GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS
CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING
SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO
WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES
ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX
SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE
NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED
HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON
WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY
IS PRESSING INTO THE COASTAL GEORGIA COUNTIES.

.SHORT TERM (TONIGHT AND FRIDAY)...
ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES
THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE
BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT
PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE
THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES.
LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY
MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT
INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY
CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE.

TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL
SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS
OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES
QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH
FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS
SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN
AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER
PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY
AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND
AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING
SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH
TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE
COAST...AND MID-80S INLAND.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT
BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY
ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL
TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS
ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING
SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS
SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS
NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY
NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY
BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO
ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW
ALOFT BECOMES MORE ZONAL.

&&

.AVIATION...
VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE
STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO
REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE.

&&

.MARINE...
WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC
CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE
SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY
NEXT WEEK.

RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP
THIS WEEKEND DUE TO MODERATE ONSHORE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  82  63  85 /  30  30  30  30
SSI  67  77  69  78 /  60  30  30  30
JAX  65  82  64  82 /  60  40  40  30
SGJ  67  80  70  79 /  60  40  40  40
GNV  62  85  64  86 /  40  40  40  40
OCF  64  87  65  87 /  40  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT THU MAY 17 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-180845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1158 AM EDT THU MAY 17 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES
EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH
THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY
MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION
WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW
MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE
LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL.

FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE
ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL.

A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP
COMPLETELY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, May 17, 9:05 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
905 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             INTERLACHEN             29.62N 81.90W
05/17/2012  E1.00 INCH       PUTNAM             FL   LAW ENFORCEMENT

&&

JHESS
Local storm report, May 17, 9:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
909 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             5 NE INTERLACHEN        29.67N 81.84W
05/17/2012  E0.75 INCH       PUTNAM             FL   LAW ENFORCEMENT

&&

JHESS
Local storm report, May 17, 9:17 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HAIL             3 E INTERLACHEN         29.62N 81.85W
05/17/2012  E1.75 INCH       PUTNAM             FL   PUBLIC

            HAIL COVERING THE GROUND.

&&

JHESS
Local storm report, May 17, 9:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 PM     HAIL             HOLLISTER               29.62N 81.81W
05/17/2012  E2.00 INCH       PUTNAM             FL   LAW ENFORCEMENT

&&

JHESS
Special weather statement, May 17, 9:26 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
926 PM EDT THU MAY 17 2012

GAZ134-150-151-180215-
BACON-PIERCE-WARE-
926 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WARE...WESTERN PIERCE AND SOUTHERN BACON COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 1015 PM EDT...

AT 927 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTH OF ALMA...MOVING SOUTHEAST AT 15
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ALMA...
DIXIE UNION...WAYCROSS...SUNNYSIDE...DEENWOOD AND BLACKSHEAR THROUGH
1015 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3157 8244 3132 8214 3122 8227 3123 8228
      3121 8228 3116 8236 3146 8260
TIME...MOT...LOC 0127Z 320DEG 12KT 3144 8245

STRUBLE
Special weather statement, May 17, 9:30 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 PM EDT THU MAY 17 2012

FLZ037-040-180200-
MARION-PUTNAM-
930 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN PUTNAM
AND NORTHEASTERN MARION COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 1000 PM EDT...

AT 931 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER HOLLISTER...OR 6 MILES EAST OF
INTERLACHEN...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND MANNVILLE...INTERLACHEN...HOLLISTER...
WELAKA...SATSUMA...SALT SPRINGS...POMONA PARK...LAKE COMO...
GEORGETOWN AND CRESCENT CITY THROUGH 1000 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2943 8150 2929 8174 2961 8193 2971 8176
TIME...MOT...LOC 0131Z 327DEG 11KT 2958 8179

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:21 PM EDTSevere Thunderstorm WarningJAXBradford, Clay14 min
May 17, 8:27 PM EDTSpecial Weather StatementJAXPutnam33 min
May 17, 8:41 PM EDTSpecial Weather StatementJAXPutnam49 min
May 17, 8:47 PM EDTSevere Thunderstorm WarningJAXPutnam43 min
May 17, 9:30 PM EDTSpecial Weather StatementJAXPutnam30 min
May 17, 9:54 PM EDTSpecial Weather StatementJAXBradford, Union51 min
May 17, 10:05 PM EDTSpecial Weather StatementJAXFlagler40 min
May 18, 3:41 PM EDTSmall Craft AdvisoryJAX67 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.